Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Sleep seizures and their treatment - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Epilepsy
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Sir, my bro is diagonse with sleep seizure, dr. advised him to take zen retad 300 twice a day and frisium 10 twice a day. now he is stammering and feeling dry mouth n thirsty wat may be the reason
Doctor :   Hi
Doctor :   I am Dr.
User :   n wat should we do now. first attck in 97 again in 06 n now in 2010
User :   hallo sir
Doctor :   The problem of stammering and feeling of dry mouth is because of the side effect of medicines
Doctor :   I suggest to continue with the medicines that your doctor recommended
User :   how long it will continue,,
Doctor :   The seizure medications should continue for good time with follow up with doctor frequently so that he can change the dosage of it
Doctor :   based on the symptoms
User :   cant we switch to some othe medicine
Doctor :   The medicines should not be stopped abruptly
Doctor :   as it can cause more problems
Doctor :   HEnce everything that you do with the medicines should be only on guidance by the doctor and follow up with the doctor
User :   ok sir.
Doctor :   Usually if the seizures would not recur for 5 years, then the doctor tend to slowly stop them
User :   sir he is taking medicine for last 10days only
Doctor :   Ok
User :   is this serious prblm
Doctor :   He should just contineu the medicines and follow up with the doctor
Doctor :   No
Doctor :   It can be easily controlled with medicines
User :   someone told me that its due to zen retard bcoz its cheap medicine. is it true
Doctor :   I do not think so
Doctor :   It is a generic called Carbamazepine which is a good drug for control of seizures
User :   sir wat to do in case of seizure
Doctor :   Make sure that he is not hurt during seizure
Doctor :   No one crowds near him as he requires more air
Doctor :   He should be taken to safe place
User :   any first aid sort of thing
Doctor :   If he is having seizures for more than 10 minutes
Doctor :   he should be shifted to nearby hospital
Doctor :   First aid
Doctor :   He should not hurt when he is falling and hitting his limbs
Doctor :   He should get ample amount of good air for respiration
Doctor :   That is the only first aid
Doctor :   Make sure that he carries a card in his wallet that he is an epileptic
Doctor :   He should not ride a vehicle
Doctor :   He should not indulge in swimming or sports for a seisure free period of at least two years
Doctor :   I think this link shall help you
Doctor :   WWW.WWWW.WW Doctor :   Even your brother should be aware of these
Doctor :   Are you with me?
Doctor :   Since you are not responding, I have to close the window
Doctor :   Please login if yu have more queries
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor